Alert archive / Colorado / Frost Advisories in 2005

Frost Advisory 4, NWS Pueblo, CO

September 13, 20055 counties in Colorado

NWS Pueblo, CO issued this frost advisory at Sep 13, 2005, 4:06 PM MDT for 5 counties in Colorado. It took effect at Sep 14, 2005, 2:00 AM MDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Sep 13, 2005, 4:06 PM MDT (22:06 UTC)
In effect from
Sep 14, 2005, 2:00 AM MDT
Expired
Sep 14, 2005, 7:57 AM MDT
In force
6 hr
Issued by
NWS Pueblo, CO

Counties Alamosa County, CO, Conejos County, CO, Costilla County, CO, Rio Grande County, CO, Saguache County, CO

The radar

The Pueblo radar (KPUX), 190 km from the middle of the area, began a volume at 22:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Grand Junction, CO (KGJT), launched 12:00Z, 10.1 hours before the alert went out and 279 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Grand Junction, CO at 12:00Z on 2005-09-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Grand Junction, CO at 12:00Z on 2005-09-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -47 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2204 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
-47 m²/s²
0-3 km storm-relative helicity
18 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KPUB 132206
NPWPUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
406 PM MDT TUE SEP 13 2005

......FROST EXPECTED IN THE SAN LUIS VALLEY TONIGHT...

.PARTLY CLOUDY SKIES AND A DRY AIR MASS ACROSS THE REGION WILL
ALLOW FOR TEMPERATURES TO DROP TO AROUND FREEZING LATE TONIGHT AND
EARLY TUESDAY MORNING OVER MUCH OF THE SAN LUIS VALLEY.

COZ069>071-140615-
/X.NEW.KPUB.FR.Y.0004.050914T0800Z-050914T1400Z/
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
INCLUDING...CENTER...DEL NORTE...ALAMOSA...MONTE VISTA...
MANASSA...LA JARA...ANTONITO...SANFORD...SAN LUIS...
FORT GARLAND...BLANCA
406 PM MDT TUE SEP 13 2005

...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM MDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 8 AM MDT WEDNESDAY. 

TEMPERATURES ARE EXPECTED TO FALL INTO THE UPPER 20S TO LOWER 30S
LATE TONIGHT AND EARLY TOMORROW MORNING...ALLOWING FOR AREAS OF
FROST TO DEVELOP ACROSS THE SAN LUIS VALLEY.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$
3 follow-up statements
000 
WWUS75 KPUB 140300
NPWPUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
900 PM MDT TUE SEP 13 2005

......FROST EXPECTED IN THE SAN LUIS VALLEY TONIGHT...

.PARTLY CLOUDY SKIES AND A DRY AIR MASS ACROSS THE REGION WILL
ALLOW FOR TEMPERATURES TO DROP TO AROUND FREEZING LATE TONIGHT
AND EARLY TUESDAY MORNING OVER MUCH OF THE SAN LUIS VALLEY.

COZ069>071-141200-
/X.CON.KPUB.FR.Y.0004.050914T0800Z-050914T1400Z/
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
INCLUDING...CENTER...DEL NORTE...ALAMOSA...MONTE VISTA...
MANASSA...LA JARA...ANTONITO...SANFORD...SAN LUIS...
FORT GARLAND...BLANCA
900 PM MDT TUE SEP 13 2005

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM MDT
WEDNESDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM MDT
WEDNESDAY. 

TEMPERATURES ARE EXPECTED TO FALL INTO THE UPPER 20S TO LOWER 30S
LATE TONIGHT AND EARLY TOMORROW MORNING...ALLOWING FOR AREAS OF
FROST TO DEVELOP ACROSS THE SAN LUIS VALLEY.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$
000 
WWUS75 KPUB 141110
NPWPUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
510 AM MDT WED SEP 14 2005

...FROST EXPECTED IN THE SAN LUIS VALLEY THIS MORNING...

.MOSTLY CLEAR SKIES AND A DRY AIR MASS ACROSS THE REGION WILL
ALLOW TEMPERATURES TO DROP TO AROUND FREEZING THIS MORNING
OVER MUCH OF THE SAN LUIS VALLEY.

COZ069>071-141400-
/X.CON.KPUB.FR.Y.0004.000000T0000Z-050914T1400Z/
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
INCLUDING...CENTER...DEL NORTE...ALAMOSA...MONTE VISTA...
MANASSA...LA JARA...ANTONITO...SANFORD...SAN LUIS...
FORT GARLAND...BLANCA
510 AM MDT WED SEP 14 2005

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM MDT THIS MORNING...

A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM MDT THIS MORNING. 

TEMPERATURES ARE EXPECTED TO FALL INTO THE UPPER 20S AND LOWER
30S THIS MORNING...ALLOWING AREAS OF FROST TO DEVELOP IN THE SAN
LUIS VALLEY.

SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$
000 
WWUS75 KPUB 141357
NPWPUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
757 AM MDT WED SEP 14 2005

...FROST NO LONGER EXPECTED ACROSS THE SAN LUIS VALLEY...

.PORTIONS OF THE SAN LUIS VALLEY HAD TEMPERATURES DROP INTO
THE UPPER 20S AND LOWER 30S THIS MORNING. HOWEVER TEMPERATURES
WILL BE ON THE RISE THE REST OF THIS MORNING...THUS ENDING
THE THREAT OF FROST.

COZ069>071-141500-
/X.CAN.KPUB.FR.Y.0004.000000T0000Z-050914T1400Z/
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
INCLUDING...CENTER...DEL NORTE...ALAMOSA...MONTE VISTA...
MANASSA...LA JARA...ANTONITO...SANFORD...SAN LUIS...
FORT GARLAND...BLANCA
757 AM MDT WED SEP 14 2005

...FROST ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS CANCELLED THE FROST
ADVISORY. 

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this frost advisory went out at Sep 13, 2:51 PM MDT, 1 hour 15 minutes earlier.

Area forecast discussion, Sep 13, 2:51 PM MDT, 1 hour 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
251 PM MDT TUE SEP 13 2005

.SHORT TERM...
(TONIGHT AND WEDNESDAY)

...PRECIP CHANCES TONIGHT AND WEDNESDAY THE MAIN CONCERN...

CURRENTLY...COOLER AIRMASS HAS SPREAD OVER ALL THE ERN PLAINS WITH
MAX TEMPS RUNNING 10-15 DEGF COOLER THAN YESTERDAY. FARTHER WEST...
JUST SOME MINOR COOLING AS 700 MB TEMP RIDGE FLATTENS OUT. FEW
SPOTS IN THE SAN LUIS VALLEY AND OVER THE CENTRAL AND SOUTHWEST
MOUNTAINS SHOWING SOME GUSTY WINDS ONCE AGAIN...BUT WITH VALUES
LOWER THAN YESTERDAY AND RH UP SLIGHTLY OVER THE MTS...FIRE WX
HIGHLIGHT NOT NEEDED.

TONIGHT...UPSLOPE FLOW OVER THE EAST CONTINUES AS UPPER TROUGH DIGS
INTO UTAH AND MAIN JET MOVES ACROSS NRN AZ AND NM. LOW LEVELS WILL
TAKE TIME TO SATURATE WITH DEWPOINTS ON THE PLAINS IN THE 20S AND
30S...SO PRECIP MAY BE FAIRLY LATE TO START. AFTER A COUPLE OF DRY
LOOKING RUNS YESTERDAY...BOTH ETA AND GFS NOW PAINT A LARGER SWATH
OF QPF OVER THE EAST...MAINLY DUE TO BETTER DYNAMICS AS THE
UPPER JET IS PROGGED TO REMAIN SLIGHTLY FURTHER SOUTH. CURRENT SET
OF GRIDS LOOKED PRETTY GOOD...ONLY MADE SOME MINOR ADJUSTMENTS. DID
ISSUE ANOTHER FROST ADVISORY FOR THE SAN LUIS VALLEY...WITH TEMPS
AROUND FREEZING ONCE AGAIN.

WEDNESDAY...18Z ETA COME IN MUCH WETTER THAN PREVIOUS RUNS...AND
WITH UPPER TROUGH SWINGING ACROSS THE AREA AND PERSISTENT UPSLOPE...
HARD TO ARGUE. WILL INCREASE CLOUDS...LOWER TEMPS AND INCREASE POPS
FOR MUCH OF THE EAST FOR WED AFTERNOON.

.LONG TERM...
(WEDNESDAY NIGHT THROUGH TUESDAY)

LATEST MODEL RUNS INDICATE THAT THE UPPER LEVEL SHORTWAVE WILL BE
MOVING ACROSS THE STATE WED NIGHT...CONTINUING THE POTENTIAL FOR
SOME PCPN FOR THE CWA WED PM INTO EARLY THURSDAY AM. PCPN SHOULD
DIMINISH FROM WEST TO EAST EARLY THURSDAY AM...THEN BROAD HIGH PRES
STARTS TO BUILD BACK INTO THE S PORTIONS OF THE U.S. THIS WILL
BRING A RETURN OF DRY AND WARM CONDITIONS FOR THE FORECAST AREA
BEGINNING FRI. ANOTHER LONGWAVE TROUGH DROPS DOWN OVER THE PAC NW
FRI...WHICH WILL HELP AMPLIFY THE SW FLOW ALOFT FOR THE 4 CORNERS
REGION. THIS TROUGH SWEEPS ACROSS THE PAC NW AND N ROCKIES OVER THE
WEEKEND...BUT CURRENTLY LOOKS TO STAY NORTH OF THE STATE AND LOCAL
WX CONDITIONS ARE EXPECTED TO STAY DRY.

ONGOING GRIDS FOLLOW THIS TREND OF DRY WX AFTER THURSDAY AM...AND
EVEN THOUGH THERE ARE SOME HINTS OF POSSIBLE SOME RETURN FLOW OVER
THE FAR E PLAINS...THE LOGICAL STEP IS TO MAINTAIN THE COURSE FOR
THE TIME BEING. MADE A FEW SLIGHT ADJUSTMENTS TO MAX AND MIN TEMP
GRIDS IN LIGHT OF LATEST NUMERICAL GUIDANCE...OTHERWISE NO
SIGNIFICANT CHANGES MADE. MOORE//

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
FROST ADVISORY FROM 2 AM WEDNESDAY TO 8 AM WEDNESDAY FOR
COZ069>071.

&&

10/27
Hazardous weather outlook, Sep 13, 6:46 AM MDT, 9 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
646 AM MDT TUE SEP 13 2005

COZ058>089-093>099-141300-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7500 FT-CROWLEY COUNTY-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
EASTERN KIOWA COUNTY-EASTERN LAS ANIMAS COUNTY-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-LA JUNTA VICINITY/OTERO COUNTY-
LAMAR VICINITY/PROWERS COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-PIKES PEAK ABOVE 11000 FT-
PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SOUTHERN SAN LUIS VALLEY-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SPRINGFIELD VICINITY/BACA COUNTY-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500
AND 11000 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
WESTERN KIOWA COUNTY-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-WET MOUNTAINS ABOVE 10000 FT-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
646 AM MDT TUE SEP 13 2005

...FROST ADVISORY IN EFFECT FOR THE SAN LUIS VALLEY THROUGH 800 AM
THIS MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL AND SOUTHEAST
COLORADO.

.DAY ONE...TODAY AND TONIGHT.

ISOLATED AFTERNOON THUNDERSTORMS WILL DEVELOP ACROSS THE CENTRAL
AND EASTERN MOUNTAINS THIS AFTERNOON.  THUNDERSTORMS ARE EXPECTED TO
SPREAD INTO THE SOUTHEAST PLAINS TONIGHT. THE MAIN THREAT FROM
THUNDERSTORMS WILL BE DANGEROUS CLOUD TO GROUND LIGHTNING.  WIND
GUSTS UP TO 50 MPH WILL BE ALSO BE POSSIBLE NEAR THUNDERSTORMS IN THE
MOUNTAINS TODAY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THERE WILL BE THE POTENTIAL FOR ISOLATED THUNDERSTORMS WEDNESDAY
AND WEDNESDAY EVENING...ACROSS SOUTHEAST AND SOUTH CENTRAL COLORADO.
THE MAIN THREATS FROM ANY STORMS THAT DEVELOP WILL BE CLOUD
TO GROUND LIGHTNING...WIND GUSTS TO 40 MPH...AND POSSIBLY
SOME HAIL UP TO 1/2 INCH IN DIAMETER.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS WILL NOT BE NEEDED TODAY AND TONIGHT.

Nearby

Frost Advisories in Colorado, 2005Every frost advisory in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.